FDA Warns of Discoloration Risk Associated With Potiga

Posted on

The Food and Drug Administration has issued a report focused on a startling side effect that can occur when a patient takes Potiga, an anti-seizure drug.  Meant to be used by adults, the medication apparently has the potential to turn an individual’s skin a blue hue.  This tends to occur in the fingernails and lips of a patient, but there have also been reports of further discoloration of the legs and face.  There have also been instances where a patient’s retinal pigment has become discolored as well.  The FDA does not know if these conditions, which largely have occurred after about four years of drug usage (but have popped up over shorter timespans), can be reversed.  Patients are encouraged to submit to regular eye exams and report to their doctor the moment they notice any adversity.

To read the full warning, click here.